Alert archive / South Carolina / Flood Watches in 2015
Flood Watch 2, NWS Columbia, SC
NWS Columbia, SC issued this flood watch at Dec 29, 2015, 2:10 PM EST for 5 counties in Georgia; 10 counties in South Carolina. It took effect at Dec 30, 2015, 1:00 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2015, 2:10 PM EST (19:10 UTC)
- In effect from
- Dec 30, 2015, 1:00 AM EST
- Expired
- Dec 31, 2015, 10:00 AM EST
- In force
- 33 hr
- Issued by
- NWS Columbia, SC
- Flood severity
- None
Counties Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Chesterfield County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 49 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
009 WGUS62 KCAE 291910 FFACAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 210 PM EST TUE DEC 29 2015 ...RAINFALL TONIGHT AND WEDNESDAY MAY LEAD TO ADDITIONAL FLOODING ACROSS THE AREA... .A COLD FRONT STALLED NEAR THE AREA WILL PROVIDE THE FOCUS FOR SHOWERS AND A FEW THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL TONIGHT THROUGH WEDNESDAY NIGHT. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLOODING IN SOME AREAS. GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-300500- /O.NEW.KCAE.FA.A.0002.151230T0600Z-151231T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN... NORTH AUGUSTA 210 PM EST TUE DEC 29 2015 ...FLOOD WATCH IN EFFECT FROM 1 AM EST WEDNESDAY THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA...BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD... EDGEFIELD...FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON... MCCORMICK...NEWBERRY...RICHLAND AND SALUDA. * FROM 1 AM EST WEDNESDAY THROUGH THURSDAY MORNING * LOCALIZED HEAVY RAINFALL OVERNIGHT...COMBINED WITH VERY HEAVY RAINFALL LATE LAST WEEK HAS LEFT SOIL CONDITIONS SATURATED... WITH MANY LAKES AND RESEVOIRS NEAR OR AT FULL CAPACITY. ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS IS EXPECTED WITH SHOWERS AND A FEW THUNDERSTORMS BEGINNING TONIGHT AND LASTING THROUGH WEDNESDAY NIGHT. THIS AMOUNT OF RAIN COMBINED WITH SATURATED SOIL CONDITIONS WILL LIKELY LEAD TO FLOODING IN SOME AREAS. * IN ADDITION...WITH MANY MAINSTEM RIVERS AND LAKES AT OR NEAR FLOOD STAGE...NEW AND WORSENING FLOODING CAN BE EXPECTED ALONG MAINSTEM RIVERS AND LAKES LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MANNING
5 follow-up statements
282 WGUS62 KCAE 300305 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 1005 PM EST TUE DEC 29 2015 ...RAINFALL LATE TONIGHT AND WEDNESDAY MAY LEAD TO ADDITIONAL FLOODING ACROSS THE AREA... .A COLD FRONT STALLED NEAR THE AREA WILL PROVIDE THE FOCUS FOR SHOWERS AND A FEW THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL LATE TONIGHT THROUGH WEDNESDAY NIGHT. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLOODING IN SOME AREAS. GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-301100- /O.CON.KCAE.FA.A.0002.151230T0600Z-151231T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN... NORTH AUGUSTA 1005 PM EST TUE DEC 29 2015 ...FLOOD WATCH REMAINS IN EFFECT FROM 1 AM EST WEDNESDAY THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD... FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...MCCORMICK... NEWBERRY...RICHLAND AND SALUDA. * FROM 1 AM EST WEDNESDAY THROUGH THURSDAY MORNING * LOCALIZED HEAVY RAINFALL IS EXPECTED TO MOVE INTO THE AREA LATE TONIGHT. THIS HEAVY RAINFALL WILL BE COMBINED WITH SATURATED SOIL CONDITIONS FROM PREVIOUS RAINFALL. MANY LAKES AND RESERVOIRS ARE NEAR OR AT FULL CAPACITY. ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS IS EXPECTED WITH SHOWERS AND A FEW THUNDERSTORMS BEGINNING LATE TONIGHT AND LASTING THROUGH WEDNESDAY NIGHT. THIS AMOUNT OF RAIN COMBINED WITH THE SATURATED SOIL CONDITIONS WILL LIKELY LEAD TO FLOODING IN SOME AREAS. * IN ADDITION...WITH MANY MAINSTEM RIVERS AND LAKES AT OR NEAR FLOOD STAGE...NEW AND WORSENING FLOODING CAN BE EXPECTED ALONG MAINSTEM RIVERS AND LAKES LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
886 WGUS62 KCAE 301014 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 514 AM EST WED DEC 30 2015 ...RAINFALL LATE TONIGHT AND WEDNESDAY MAY LEAD TO ADDITIONAL FLOODING ACROSS THE AREA... .A COLD FRONT STALLED NEAR THE AREA WILL PROVIDE THE FOCUS FOR SHOWERS AND A FEW THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL TODAY THROUGH TONIGHT. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLOODING IN SOME AREAS. GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-301815- /O.CON.KCAE.FA.A.0002.000000T0000Z-151231T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN... NORTH AUGUSTA 514 AM EST WED DEC 30 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD... FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...MCCORMICK... NEWBERRY...RICHLAND AND SALUDA. * THROUGH THURSDAY MORNING * RAINFALL HAS BEGUN MOVING INTO THE AREA WITH LOCALIZED HEAVY RAINFALL EXPECTED POSSIBLE THROUGH TONIGHT WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. THIS HEAVY RAINFALL WILL COMBINE WITH SATURATED SOIL CONDITIONS FROM PREVIOUS RAINFALL ALONG WITH RIVER AND LAKE LEVELS NEAR OR AT FULL CAPACITY TO PRODUCE FLOODING. * IN ADDITION...WITH MANY RIVERS AND LAKES AT OR NEAR FLOOD STAGE...NEW AND WORSENING FLOODING CAN BE EXPECTED ALONG RIVERS AND LAKES LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
468 WGUS62 KCAE 302126 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 426 PM EST WED DEC 30 2015 ...RAINFALL LATE TONIGHT AND WEDNESDAY MAY LEAD TO ADDITIONAL FLOODING ACROSS THE AREA... .A COLD FRONT STALLED NEAR THE AREA WILL PROVIDE THE FOCUS FOR SHOWERS AND A FEW THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THROUGH TONIGHT. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLOODING IN SOME AREAS. GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-311200- /O.CON.KCAE.FA.A.0002.000000T0000Z-151231T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN... NORTH AUGUSTA 426 PM EST WED DEC 30 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD... FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...MCCORMICK... NEWBERRY...RICHLAND AND SALUDA. * THROUGH THURSDAY MORNING * LOCALIZED HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH TONIGHT WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. THIS HEAVY RAINFALL WILL COMBINE WITH SATURATED SOIL CONDITIONS FROM PREVIOUS RAINFALL ALONG WITH RIVER AND LAKE LEVELS NEAR OR AT FULL CAPACITY TO PRODUCE FLOODING. * IN ADDITION...WITH MANY RIVERS AND LAKES AT OR NEAR FLOOD STAGE...NEW AND WORSENING FLOODING CAN BE EXPECTED ALONG RIVERS AND LAKES LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
419 WGUS62 KCAE 311007 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 507 AM EST THU DEC 31 2015 ...RAINFALL LATE TONIGHT AND WEDNESDAY MAY LEAD TO ADDITIONAL FLOODING ACROSS THE AREA... .COLD FRONT CONTINUES TO SLOWLY CROSS THE REGION PROVIDING ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS. LOCALLY HEAVY RAINFALL REMAINS POSSIBLE AND MAY LEAD TO ADDITIONAL FLOODING IN SOME AREAS. GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-311200- /O.CON.KCAE.FA.A.0002.000000T0000Z-151231T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN... NORTH AUGUSTA 507 AM EST THU DEC 31 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD... FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...MCCORMICK... NEWBERRY...RICHLAND AND SALUDA. * UNTIL 7 AM EST THIS MORNING * LOCALIZED HEAVY RAINFALL WILL REMAIN POSSIBLE EARLY THIS MORNING. THIS HEAVY RAINFALL WILL COMBINE WITH SATURATED SOIL CONDITIONS FROM PREVIOUS RAINFALL ALONG WITH RIVER AND LAKE LEVELS NEAR OR AT FULL CAPACITY TO PRODUCE FLOODING. * IN ADDITION...WITH MANY RIVERS AND LAKES AT OR NEAR FLOOD STAGE...NEW AND WORSENING FLOODING CAN BE EXPECTED ALONG RIVERS AND LAKES LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
999 WGUS62 KCAE 311111 FFACAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 611 AM EST THU DEC 31 2015 ...RAINFALL THIS MORNING MAY LEAD TO ADDITIONAL FLOODING ACROSS THE AREA... .COLD FRONT CONTINUES TO SLOWLY CROSS THE REGION PROVIDING ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS. LOCALLY HEAVY RAINFALL REMAINS POSSIBLE AND MAY LEAD TO ADDITIONAL FLOODING IN SOME AREAS. GAZ040-063>065-077-SCZ015-016-018-020>022-025>028-030-311500- /O.EXT.KCAE.FA.A.0002.000000T0000Z-151231T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-AIKEN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...AIKEN... NORTH AUGUSTA 611 AM EST THU DEC 31 2015 ...FLOOD WATCH NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...CHESTERFIELD...EDGEFIELD... FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...MCCORMICK... NEWBERRY...RICHLAND AND SALUDA. * UNTIL 10 AM EST THIS MORNING * LOCALIZED HEAVY RAINFALL WILL REMAIN POSSIBLE EARLY THIS MORNING. THIS HEAVY RAINFALL WILL COMBINE WITH SATURATED SOIL CONDITIONS FROM PREVIOUS RAINFALL ALONG WITH RIVER AND LAKE LEVELS NEAR OR AT FULL CAPACITY TO PRODUCE FLOODING. * IN ADDITION...WITH MANY RIVERS AND LAKES AT OR NEAR FLOOD STAGE...NEW AND WORSENING FLOODING CAN BE EXPECTED ALONG RIVERS AND LAKES LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ AWP
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flood watch went out at Dec 29, 9:58 AM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Dec 29, 9:58 AM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 958 AM EST TUE DEC 29 2015 .SYNOPSIS... UNSEASONABLY WARM WEATHER ALONG WITH THE CHANCE FOR SHOWERS WILL CONTINUE THROUGH THURSDAY AS A COLD STALL NEAR THE FORECAST AREA. THE COLD FRONT WILL FINALLY MOVE OFFSHORE FRIDAY. COOL AND DRY HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... UPPER RIDGE REMAINS OVER THE WESTERN ATLANTIC PROMOTING SOUTHWESTERLY FLOW ALOFT INTO THE SOUTHEASTERN STATES. A COLD FRONT OVER THE WESTERN CAROLINAS AND NORTHEAST GEORGIA IS FORECAST TO REMAIN JUST WEST OF THE MIDLANDS AND CSRA LEAVING OUR AREA IN AN UNSEASONABLY WARM AND MOIST AIRMASS TODAY. REGIONAL RADAR LATE THIS MORNING SHOWS A THIN LINE OF LIGHT SHOWERS MOVING NORTHEAST ACROSS THE CENTRAL MIDLANDS AND CSRA. CANNOT RULE OUT ISOLATED THUNDER THIS AFTERNOON GIVEN WEAK INSTABILITY. THE HIGHEST INSTABILITY IS FORECAST EAST OF THE MIDLANDS ACROSS THE COASTAL PLAINS. SPC SHOWS THE ENTIRE AREA IN THE GENERAL THUNDERSTORM CATEGORY TODAY. POPS WILL INCREASE LATE TONIGHT ACROSS THE WESTERN COUNTIES AS NEXT SURGE OF MOISTURE LIFTS NORTH INTO THE AREA. WILL LEAN TOWARD THE WARM SIDE OF GUIDANCE TEMPERATURES WITH HIGHS IN THE MID 70S TO AROUND 80 AND LOWS TONIGHT IN THE LOWER 60S WEST TO UPPER 60S EAST. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... WARM AND HUMID CONDITIONS CONTINUE WITH WIDESPREAD SHOWERS ESPECIALLY WEDNESDAY...HEAVIEST WESTERN PORTIONS. TEMPERATURES NEAR GUIDANCE BLEND WITH LOWER 70S WEST TO THE UPPER 70S EAST ON WEDNESDAY...A LITTLE ON THURSDAY WITH HIGHS IN THE MID 60S TO MID 70S. AN UPPER LEVEL RIDGE OVER THE EASTERN QUARTER OF THE OF THE COUNTRY ON WEDNESDAY WILL FINALLY WEAKEN AND SLIDE OUT TO SEA THURSDAY. A COLD FRONT IS FORECAST TO STALL OVER WESTERN SC BECOMING FOCAL POINT FOR WIDESPREAD SHOWERS WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON... THOUGH IT APPEARS THE STRONGEST STORMS WILL BE WEST OF THE CSRA AND MIDLANDS ALONG THE STALLED FRONT. THE GFS PUSHES THE COLD FRONT SOUTH AND EAST OF THE AREA ON THURSDAY. THE ECMWF IS TRENDING SLOWER...THUS HOLDING A CHANCE OF SHOWERS ACROSS THE AREA FRIDAY INTO FRIDAY NIGHT. THE GFS ENSEMBLE POPS ARE TRENDING WETTER FOR FRIDAY ALSO. && .LONG TERM /SATURDAY THROUGH MONDAY/... GFS AND ECMWF SIMILAR MOVING A RIDGE OF HIGH PRESSURE ACROSS THE FORECAST AREA SATURDAY. A DRIER AND COOLER AIR MASS SHOULD OVERSPREAD THE REGION THIS WEEKEND WITH SLIGHTLY NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... A STALLED FRONTAL BOUNDARY WILL REMAIN WEST OF THE FORECAST AREA TODAY WITH A WARM AND MOIST AIRMASS IN PLACE. ONLY A FEW LIGHT SHOWERS ON RADAR LATE THIS MORNING WHICH MAY AFFECT CAE/CUB/AGS THROUGH 16Z AND OGB THROUGH 17Z. RAIN SHOWERS AND EVEN A THUNDERSTORM WILL BE POSSIBLE THIS AFTERNOON AS THE AIRMASS BECOMES UNSTABLE AND MOISTURE REMAINS ELEVATED. EXPECT CEILINGS TO RETURN TO VFR BY EARLY AFTERNOON BUT MAY SEE RESTRICTIONS IN SHOWERS/STORMS THAT MOVE OVER THE TAF SITES. WIDESPREAD RESTRICTIONS ARE EXPECTED TO RETURN TONIGHT AND CONTINUE INTO WEDNESDAY AS RAINFALL OVERSPREADS THE AREA. RAIN MAY BE MODERATE TO HEAVY AT TIMES OVERNIGHT AND WEDNESDAY. WINDS WILL CONTINUE OUT OF THE SOUTHWEST THROUGH THE AFTERNOON AT 8 TO 12 KNOTS WITH GUSTS TO 18 KNOTS. WINDS WILL BECOME LIGHT THIS EVENING AND REMAIN LIGHT THROUGH THE OVERNIGHT PERIOD. EXTENDED AVIATION OUTLOOK...RESTRICTIONS EXPECTED THROUGH THE END OF THE WEEK AS A SERIES OF FRONTAL SYSTEMS MOVE THROUGH THE TAF SITES. && .HYDROLOGY... A COUPLE OF THE RIVER FORECAST POINTS REMAIN IN FLOOD STAGE BUT THERE HAS BEEN A GENERAL FALLING TREND OVER THE PAST SEVERAL DAYS. THE RAINFALL THAT THE REGION RECEIVED YESTERDAY AND OVERNIGHT SHOULD RESULT IN MINOR RISES TODAY...HOWEVER...FLOODING CONCERNS CONTINUE AS THE NEXT SYSTEM MOVES INTO THE REGION AND STALLS. RAINFALL AMOUNTS OF A COUPLE INCHES WILL BE POSSIBLE WITH THE HEAVIEST AMOUNTS CURRENTLY EXPECTED OVER THE UPSTATE AREAS. THIS WILL RESULT IN RIVER AND LAKE LEVELS REMAINING HIGH WITH ANOTHER ROUND OF FLOODING POSSIBLE FROM MID-WEEK ONWARD. && .CLIMATE... HIGH MAXIMUM TEMPERATURE RECORDS FOR TODAY AND TOMORROW... COLUMBIA METRO AIRPORT (CAE) DEC 29...78 SET IN 1984 DEC 30...80 SET IN 1984 AUGUSTA BUSH FIELD (AGS) DEC 29...80 SET IN 1984 DEC 30...79 SET IN 1984 HIGH MINIMUM TEMPERATURE RECORDS FOR TODAY AND TOMORROW... COLUMBIA METRO AIRPORT (CAE) DEC 29...64 SET IN 2007 DEC 30...58 SET IN 1927 AUGUSTA BUSH FIELD (AGS) DEC 29...64 SET IN 2007 DEC 30...62 SET IN 1875 && .CAE WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. &&
Hazardous weather outlook, Dec 29, 4:14 AM EST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 414 AM EST TUE DEC 29 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 414 AM EST TUE DEC 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. RIVER FLOODING WILL CONTINUE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SOME AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE. THERE IS A CHANCE FOR LOCALLY HEAVY RAINFALL WEDNESDAY AND WEDNESDAY NIGHT THAT MAY LEAD TO NEW OR WORSENING FLOODING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 2:33 PM EST | River Flood Warning | CAE | Greenwood, Newberry, Saluda | 4 days |
Nearby
Flood Watches in South Carolina, 2015Flood Watches in Georgia, 2015Every flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.